Alert archive / Iowa / River Flood Warnings in 2016
River Flood Warning 26, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Aug 24, 2016, 8:00 AM CDT for Floyd County, Iowa. It took effect at Aug 24, 2016, 9:18 PM CDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2016, 8:00 AM CDT (13:00 UTC)
- In effect from
- Aug 24, 2016, 9:18 PM CDT
- Expired
- Aug 26, 2016, 7:36 AM CDT
- In force
- 34 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Floyd County, IA
The radar
The La Crosse radar (KARX), 147 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cedar River at Charles City (CCYI4). The gauge peaked at 12.94 ft at Aug 25, 2016, 6:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05457700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
362 WGUS43 KARX 241300 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING National Weather Service La Crosse WI 800 AM CDT WED AUG 24 2016 .Very heavy rainfall of 3 to 5 inches overnight is resulting in significant rises along the Cedar River and its tributaries. This will result in minor flooding across Floyd County, including the Charles City area. The latest forecast information is provided below. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, & including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC067-250100- /O.NEW.KARX.FL.W.0026.160825T0218Z-160826T1236Z/ /CCYI4.1.ER.160825T0218Z.160825T1200Z.160825T1836Z.NO/ 800 AM CDT WED AUG 24 2016 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Cedar River At Charles City. * from this evening to Friday morning. * At 7:30 AM Wednesday the stage was 6.1 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 12.9 feet by Thursday morning. The river will fall below flood stage by Thursday. * Impact...At 12.0 feet...Barricading of streets begins, and the intersection of Riverside and Illinois Streets may be flooded. && LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273 $$ MW
5 follow-up statements
766 WGUS83 KARX 242003 FLSARX Flood Statement National Weather Service La Crosse WI 303 PM CDT WED AUG 24 2016 ...Heavy Rainfall Overnight Causing Flooding... .Extremely heavy rainfall overnight is resulting in rapid rises on several creeks and rivers across northeast Iowa and southwest Wisconsin. Flood Warnings are in effect for the locations listed below. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC067-251103- /O.CON.KARX.FL.W.0026.160825T0218Z-160826T1236Z/ /CCYI4.1.ER.160825T0218Z.160825T1200Z.160825T1836Z.NO/ 303 PM CDT WED AUG 24 2016 The Flood Warning continues for The Cedar River At Charles City. * from this evening to Friday morning...Or until the warning is cancelled. * At 2:30 PM Wednesday the stage was 8.5 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and continue to rise to near 12.9 feet by Thursday morning. * Impact...At 12.0 feet...Barricading of streets begins, and the intersection of Riverside and Illinois Streets may be flooded. && LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273 $$ WIC023-251103- /O.CON.KARX.FL.W.0025.000000T0000Z-160826T2000Z/ /GMIW3.1.ER.160824T1127Z.160825T0000Z.160825T2000Z.NO/ 303 PM CDT WED AUG 24 2016 The Flood Warning continues for The Kickapoo River At Gays Mills. * until Friday afternoon...Or until the warning is cancelled. * At 2:40 PM Wednesday the stage was 13.7 feet. * Flood stage is 13.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 14.0 feet by this evening. * Impact...At 13.0 feet...Water begins to cover roads near the river, including Sand Hill Road near Bell Center. Minor flooding occurs in areas adjacent to the river, including Robb Park in Gays Mills. && LAT...LON 4337 9085 4328 9086 4327 9082 4336 9081 $$ WIC023-251103- /O.CON.KARX.FL.W.0024.000000T0000Z-160826T1200Z/ /STEW3.1.ER.160824T1530Z.160825T0000Z.160825T1800Z.NO/ 303 PM CDT WED AUG 24 2016 The Flood Warning continues for The Kickapoo River At Steuben. * until Friday morning...Or until the warning is cancelled. * At 2:45 PM Wednesday the stage was 12.1 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 12.4 feet by this evening. * Impact...At 12.5 feet...Water reaches the bottom support beams of the bridge. && LAT...LON 4328 9086 4315 9091 4306 9092 4308 9085 4327 9082 $$ IAC043-251103- /O.EXT.KARX.FL.W.0027.000000T0000Z-160828T0452Z/ /EKDI4.3.ER.160824T1856Z.160825T1800Z.160827T1052Z.NO/ 303 PM CDT WED AUG 24 2016 The Flood Warning continues for The Turkey River At Elkader. * until Saturday evening...Or until the warning is cancelled. * At 1:45 PM Wednesday the stage was 11.8 feet. * Flood stage is 12.0 feet. * Major flooding is forecast. * Forecast...Rise above flood stage this afternoon and continue to rise to near 25.0 feet by Thursday. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$ IAC043-251103- /O.EXT.KARX.FL.W.0028.160825T0654Z-160828T0000Z/ /GRBI4.3.ER.160825T0654Z.160826T0000Z.160827T0600Z.NO/ 303 PM CDT WED AUG 24 2016 The Flood Warning continues for The Turkey River At Garber. * from late tonight to Saturday evening...Or until the warning is cancelled. * At 2:15 PM Wednesday the stage was 9.0 feet. * Flood stage is 17.0 feet. * Major flooding is forecast. * Forecast...Rise above flood stage by Thursday morning and continue to rise to near 26.0 feet by Thursday evening. * Impact...At 26.0 feet...The earthen levee at Elkport is threatened, just upstream of Garber. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$ IAC191-251103- /O.CON.KARX.FL.W.0021.000000T0000Z-160825T2315Z/ /DEHI4.2.ER.160824T0917Z.160824T1630Z.160825T0515Z.NO/ 303 PM CDT WED AUG 24 2016 The Flood Warning continues for The Upper Iowa River At Decorah. * until Thursday evening...Or until the warning is cancelled. * At 1:45 PM Wednesday the stage was 13.1 feet. * Flood stage is 12.0 feet. * Moderate flooding is occurring and Minor flooding is forecast. * Forecast...The river will fall slowly over the next 12 hours, dropping below flood stage by Thursday morning. * Impact...At 13.0 feet...Residential flooding on the west side of town is possible. Street and storm sewer flooding on the east side of town south of the levee can cause basement flooding if flood stage is exceeded for an extended period of time. && LAT...LON 4334 9161 4339 9161 4336 9181 4334 9187 4325 9182 $$ IAC005-251103- /O.EXT.KARX.FL.W.0022.000000T0000Z-160827T1415Z/ /DCHI4.3.ER.160824T0746Z.160824T2100Z.160826T2015Z.NR/ 303 PM CDT WED AUG 24 2016 The Flood Warning continues for The Upper Iowa River At Dorchester Hwy 76. * until Saturday morning...Or until the warning is cancelled. * At 2:00 PM Wednesday the stage was 22.0 feet. * Flood stage is 14.0 feet. * Major flooding is occurring and Record flooding is forecast. * Forecast...The river will continue rising to near 22.5 feet by today. && LAT...LON 4341 9161 4334 9161 4339 9152 4343 9123 4350 9125 $$ MW
250 WGUS83 KARX 250218 FLSARX Flood Statement National Weather Service La Crosse WI 918 PM CDT WED AUG 24 2016 .The Flood Warning continues for the Cedar River at Charles City. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC067-251718- /O.EXT.KARX.FL.W.0026.160825T0307Z-160826T1410Z/ /CCYI4.1.ER.160825T0307Z.160825T1200Z.160825T2010Z.NO/ 918 PM CDT WED AUG 24 2016 The Flood Warning continues for The Cedar River At Charles City. * until Friday morning...Or until the warning is cancelled. * At 8:30 PM Wednesday the stage was 11.3 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage this evening and continue to rise to near 13.4 feet by Thursday morning. The river will fall below flood stage Thursday afternoon. * Impact...At 12.0 feet...Barricading of streets begins, and the intersection of Riverside and Illinois Streets may be flooded. && LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273 $$
033 WGUS83 KARX 250820 FLSARX Flood Statement National Weather Service La Crosse WI 320 AM CDT THU AUG 25 2016 .Heavy rain Tuesday night into Wednesday has led to significant flooding on the Turkey and Upper Iowa Rivers. Minor flooding is occurring along portions of the Kickapoo River. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC067-252320- /O.EXT.KARX.FL.W.0026.000000T0000Z-160826T1410Z/ /CCYI4.1.ER.160825T0346Z.160825T1200Z.160825T2010Z.NO/ 320 AM CDT THU AUG 25 2016 The Flood Warning continues for The Cedar River At Charles City. * until Friday morning...Or until the warning is cancelled. * At 2:30 AM Thursday the stage was 12.8 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 13.4 feet this morning. The river will fall below flood stage today. * Impact...At 12.0 feet...Barricading of streets begins, and the intersection of Riverside and Illinois Streets may be flooded. && LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273 $$ WIC023-252320- /O.EXT.KARX.FL.W.0024.000000T0000Z-160826T0900Z/ /STEW3.1.ER.160824T1530Z.160825T0745Z.160825T1500Z.NO/ 320 AM CDT THU AUG 25 2016 The Flood Warning continues for The Kickapoo River At Steuben. * until late tonight...Or until the warning is cancelled. * At 2:45 AM Thursday the stage was 12.6 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river is expected to fall below flood stage today. * Impact...At 12.5 feet...Water reaches the bottom support beams of the bridge. && LAT...LON 4328 9086 4315 9091 4306 9092 4308 9085 4327 9082 $$ IAC043-252320- /O.CON.KARX.FL.W.0027.000000T0000Z-160828T1007Z/ /EKDI4.3.ER.160824T1906Z.160826T0000Z.160827T1607Z.NO/ 320 AM CDT THU AUG 25 2016 The Flood Warning continues for The Turkey River At Elkader. * until late Saturday night...Or until the warning is cancelled. * At 2:45 AM Thursday the stage was 14.1 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Major flooding is forecast. * Forecast...The river will continue rising to near 25.0 feet by this evening. The river will fall below flood stage Saturday morning. && LAT...LON 4298 9161 4293 9161 4280 9136 4284 9134 4294 9146 $$ IAC043-252319- /O.CON.KARX.FL.W.0028.000000T0000Z-160828T0000Z/ /GRBI4.3.ER.160825T0810Z.160826T0000Z.160827T0600Z.NO/ 320 AM CDT THU AUG 25 2016 The Flood Warning continues for The Turkey River At Garber. * until Saturday evening...Or until the warning is cancelled. * At 2:15 AM Thursday the stage was 15.9 feet. * Flood stage is 17.0 feet. * Major flooding is forecast. * Forecast...Rise above flood stage this morning and continue to rise to near 26.0 feet by this evening. The river will fall below flood stage by Saturday morning. * Impact...At 26.0 feet...The earthen levee at Elkport is threatened, just upstream of Garber. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$ IAC191-250850- /O.CAN.KARX.FL.W.0021.000000T0000Z-160825T2155Z/ /DEHI4.2.ER.160824T0917Z.160824T1630Z.160825T0231Z.NO/ 320 AM CDT THU AUG 25 2016 The Flood Warning is cancelled for The Upper Iowa River At Decorah. * At 2:45 AM Thursday the stage was 10.4 feet. * Flood stage is 12.0 feet. * Fell below flood stage at 9:31 PM Wednesday. * Forecast...The river will continue to fall to 8.3 feet by Friday morning. $$ IAC005-252319- /O.CON.KARX.FL.W.0022.000000T0000Z-160827T2145Z/ /DCHI4.3.ER.160824T0746Z.160825T0145Z.160827T0345Z.NR/ 320 AM CDT THU AUG 25 2016 The Flood Warning continues for The Upper Iowa River At Dorchester Hwy 76. * until Saturday afternoon...Or until the warning is cancelled. * At 2:00 AM Thursday the stage was 23.7 feet. * Flood stage is 14.0 feet. * Record flooding is occurring and Record flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by Friday evening. && LAT...LON 4341 9161 4334 9161 4339 9152 4343 9123 4350 9125 $$ Wetenkamp
904 WGUS83 KARX 251423 FLSARX Flood Statement National Weather Service La Crosse WI 923 AM CDT THU AUG 25 2016 .Minor flooding is occurring in the Charles City area along the Cedar River. But the river has past its crest, and water levels are now falling slowly. The latest forecast information is included below. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC067-260523- /O.EXT.KARX.FL.W.0026.000000T0000Z-160826T1200Z/ /CCYI4.1.ER.000000T0000Z.160825T1030Z.160825T1800Z.NO/ 923 AM CDT THU AUG 25 2016 The Flood Warning continues for The Cedar River At Charles City. * until Friday morning...Or until the warning is cancelled. * At 8:30 AM Thursday the stage was 12.8 feet. * Flood stage is 12.0 feet. * Forecast...The river will continue to fall...Dropping below flood stage by this evening. * Impact...At 12.0 feet...Barricading of streets begins, and the intersection of Riverside and Illinois Streets may be flooded. && LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273 $$ MW
806 WGUS83 KARX 252044 FLSARX Flood Statement National Weather Service La Crosse WI 344 PM CDT THU AUG 25 2016 .The Flood Warning for the Cedar River at Charles City is cancelled. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC067-252114- /O.CAN.KARX.FL.W.0026.000000T0000Z-160826T1200Z/ /CCYI4.1.ER.000000T0000Z.160825T1030Z.160825T1813Z.NO/ 344 PM CDT THU AUG 25 2016 The Flood Warning is cancelled for The Cedar River At Charles City. * At 3:30 PM Thursday the stage was 11.5 feet. * Flood stage is 12.0 feet. * Fell below flood stage at 1:13 PM Thursday. * Forecast...The river will continue to fall to 8.8 feet by Friday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Aug 24, 6:08 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 24, 6:08 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 608 AM CDT WED AUG 24 2016 .SHORT TERM...(Today and Tonight) Issued at 236 AM CDT Wed Aug 24 2016 Dealing with major flash flood scenario across northeast tier of counties in Iowa early this morning with large swath of 4"+ rainfalls likely. Already issued some site specific river flood warnings but amount of impact likely to be seen after daybreak today. Area is primed with bulls-eye of precipitable water near 2" and low level jet impacting outflow boundary from nearly steady state convection. To the south of convection steady low level inflow with 70+ surface dew points continues to advect into this east-west orientated line of storms. Legacy rainfall estimates off radar are underestimating rainfall while Dual Pol is just a bit high. Needless to say, combination of watches and warnings are in effect. Closed low continues to slowly move east across southern Canadian prairies leaving western Great Lakes in southwest flow and favorable jet dynamics for good updrafts/lift. Minor waves moving through this flow spawned earlier convection, but low level moisture transport starts to shift east gradually this morning so feeling is convection will gradually end from west to east to follow suit. Lower confidence on how later in the day will pan out with some short term guidance suggesting another wave could advect northeast in flow and work on slow moving frontal boundary. While rain threat will shift east, continued small risks in south and southeast areas. Cooler and drier air begins to shift in for tonight and push any remaining rain threats off to the southeast. .LONG TERM...(Thursday through Tuesday) Issued at 236 AM CDT Wed Aug 24 2016 Medium range guidance suggests closed low opens up and moves east along US and Canadian border for latter part of week. This will mean quiet few days with short term upper ridge returning into Friday. May see some early morning valley fog setup but did not have time to work those details into the forecast database right now. Will have to add these features as time permits. Next wave enters the picture by Friday night with moisture transport returning. This is a quick moving wave and threat of any severe weather for Saturday time frame may not fall into place with limited moisture return. Again, this will have to be watched for later detail. Early next week looking quiet behind wave. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 608 AM CDT Wed Aug 24 2016 In wake of exiting convective complex and as surface trough approaches, moisture and weak flow leading to a mix of MVFR and IFR conditions around the region this morning. This will persist for several more hours before surface trough slowly passes and drier air begins to mix in. This will clear conditions to MVFR at least, and eventually VFR as we go into the afternoon. Expect northwest winds to remain up overnight to limit fog, but would not be surprised if some patchy valley fog forms in more sheltered areas. && .HYDROLOGY... Issued at 236 AM CDT Wed Aug 24 2016 Copious amounts of rain overnight have led to widespread and serious flash flooding in far northeastern Iowa into southwest Wisconsin. Rivers on the rise and site specific forecasts put together to get some flood warnings out with as much lead time as we could. Some locations could have moderate to major flooding very quickly today with 5"+ rainfall totals still coming in. Warnings will continue for much of the region for awhile this morning. Forecasts from the River Forecast center will be made available as soon as possible. && .ARX Watches/Warnings/Advisories... WI...Flash Flood Watch until Noon CDT today for WIZ053>055. MN...None. IA...None. && SHORT TERM...Shea LONG TERM...Shea AVIATION...Shea HYDROLOGY...Shea
Hazardous weather outlook, Aug 24, 4:39 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 439 AM CDT WED AUG 24 2016 MNZ079-086>088-094-096-WIZ017-029-032>034-041>044-053-251100- WABASHA-DODGE-OLMSTED-WINONA-MOWER-HOUSTON-TAYLOR-CLARK-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- 439 AM CDT WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...AND WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH NEXT TUESDAY BUT THE RISK OF SEVERE WEATHER LOOKS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NEEDED AT THIS TIME. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ095-WIZ054-055-061-251100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-FILLMORE-CRAWFORD-RICHLAND-GRANT- 439 AM CDT WED AUG 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE ENDING THIS MORNING FROM WEST TO EAST. HEAVY RAIN OVERNIGHT HAS LED TO FLOODING IN MANY AREAS. SOME OF THIS WILL RECEDE THIS MORNING...BUT AREA RIVERS MAY CONTINUE TO RISE. FLOODING IS OCCURRING OR EXPECTED SO WE URGE YOU TO MONITOR OUR RIVER FORECASTS THROUGH THE DAY. THERE IS A SMALL CHANCE FOR ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN AND LIGHTNING THIS AFTERNOON BUT THAT RISK SHOULD DROP QUICKLY GOING INTO THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS FROM FRIDAY NIGHT INTO NEXT TUESDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS AND ANY FLOOD RELATED INFORMATION WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... PLEASE KEEP THE NATIONAL WEATHER SERVICE UPDATED ON THE IMPACTS FLOODING IS HAVING ON YOUR COMMUNITIES. UTILIZE INFORMATION ON OUR WEB SITE TO TRACK RIVER LEVELS AND RAINFALL TOTALS. SHEA
In the hours before
Local storm report, Aug 24, 6:34 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
634 AM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 AM FLOOD NEW HAMPTON 43.06N 92.31W
08/24/2016 CHICKASAW IA 911 CALL CENTER
WATER STILL RISING ON MANY AREA ROADS...EVEN AWAY FROM
RIVERS AND CREEKS.
&&
SHEALocal storm report, Aug 24, 7:12 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
712 AM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM HEAVY RAIN RICEVILLE 43.36N 92.55W
08/24/2016 M5.25 INCH MITCHELL IA PUBLIC
.
&&
CJALocal storm report, Aug 24, 7:31 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
731 AM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN SAINT ANSGAR 43.38N 92.92W
08/24/2016 M4.30 INCH MITCHELL IA EMERGENCY MNGR
.
&&
CJALocal storm report, Aug 24, 7:32 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
732 AM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM HEAVY RAIN WOODMAN 43.09N 90.80W
08/24/2016 U3.49 INCH GRANT WI TRAINED SPOTTER
.
&&
CJALocal storm report, Aug 24, 7:34 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
734 AM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM HEAVY RAIN HARMONY 43.55N 92.01W
08/24/2016 M3.50 INCH FILLMORE MN LAW ENFORCEMENT
.
&&
CJALocal storm report, Aug 24, 7:59 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
759 AM CDT WED AUG 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM HEAVY RAIN 3 S DE SOTO 43.38N 91.20W
08/24/2016 M4.92 INCH CRAWFORD WI FIRE DEPT/RESCUE
.
&&
CJAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:30 PM CDT | Special Weather Statement | ARX | Chickasaw, Winneshiek | 60 min |
| Aug 23, 9:10 PM CDT | Areal Flood Advisory | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 3 hr |
| Aug 23, 9:57 PM CDT | Areal Flood Warning | ARX | Chickasaw, Floyd, Howard | 9 hr |
| Aug 23, 10:11 PM CDT | Flash Flood Warning | ARX | Winneshiek | 4 hr |
| Aug 24, 12:21 AM CDT | Flash Flood Warning | ARX | Howard, Mitchell | 4 hr |
| Aug 24, 1:02 AM CDT | Flash Flood Warning | ARX | Allamakee, Winneshiek | 6 hr |
| Aug 24, 2:05 AM CDT | River Flood Warning | ARX | Winneshiek | 25 hr |
| Aug 24, 2:05 AM CDT | River Flood Warning | ARX | Allamakee | 3 days |
| Aug 24, 3:36 AM CDT | Areal Flood Warning | ARX | Fayette | 32 hr |
| Aug 24, 3:48 AM CDT | Flash Flood Warning | ARX | Chickasaw, Howard | 3 hr |
| Aug 24, 4:11 AM CDT | River Flood Warning | ARX | Winneshiek | 17 hr |
| Aug 24, 4:17 AM CDT | Areal Flood Warning | ARX | Howard, Mitchell | 3 hr |
| Aug 24, 6:46 AM CDT | Flash Flood Warning | ARX | Allamakee, Chickasaw, Howard, Winneshiek | 6 hr |
| Aug 24, 8:59 AM CDT | River Flood Warning | ARX | Clayton | 4 days |
| Aug 24, 8:59 AM CDT | River Flood Warning | ARX | Clayton | 3 days |
| Aug 24, 10:38 AM CDT | Special Weather Statement | ARX | Chickasaw, Winneshiek | 82 min |
| Aug 24, 11:03 AM CDT | Areal Flood Warning | ARX | Allamakee, Chickasaw, Howard, Winneshiek | 24 hr |
Nearby
River Flood Warnings in Iowa, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.